Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 2, 2022, 2:56 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2022, 2:56 PM CDT (19:56 UTC)
- Expired
- Jul 2, 2022, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 203 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262
WGUS54 KMAF 021956
FFWMAF
TXC243-022300-
/O.NEW.KMAF.FF.W.0018.220702T1956Z-220702T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
256 PM CDT Sat Jul 2 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Jeff Davis County in southwestern Texas...
* Until 600 PM CDT.
* At 256 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Davis and Star Mountain.
This includes the following streams and drainages...
Black Creek, Cienega Creek, Horse Thief Creek, Big Aguja Canyon,
Limpia Creek, Horse Thief Canyon, Barrilla Draw and Musquiz Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3085 10379 3075 10362 3062 10366 3051 10376
3059 10387 3084 10387
FLASH FLOOD...RADAR INDICATED
$$
James DeBerry1 follow-up statement
490
WGUS74 KMAF 022146
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
446 PM CDT Sat Jul 2 2022
TXC243-022300-
/O.CON.KMAF.FF.W.0018.000000T0000Z-220702T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
446 PM CDT Sat Jul 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR SOUTHEASTERN JEFF DAVIS COUNTY...
At 446 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Davis and Star Mountain.
This includes the following streams and drainages...
Black Creek, Cienega Creek, Horse Thief Creek, Big Aguja Canyon,
Limpia Creek, Horse Thief Canyon, Barrilla Draw and Musquiz Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3085 10379 3075 10362 3062 10366 3051 10376
3059 10387 3084 10387
FLASH FLOOD...RADAR INDICATED
$$
David HennigWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:45 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 2, 2:45 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Sat Jul 2 2022 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Sat Jul 2 2022 VFR conditions will be prevailing through the TAF period. Southeast winds are expected at all terminals with afternoon gusts at FST, MAF, and INK. An isolated thunderstorm has developed near FST this afternoon, but this activity should be short-lived in the vicinity of the terminal.. && .SHORT TERM... (This afternoon through Sunday night) Issued at 240 PM CDT Sat Jul 2 2022 Isolated thunderstorms have once again begun to develop this afternoon across the favored higher terrain with the aide of orographic lift. Additionally, a more isolated chance of thunderstorms remains possible across far eastern portions of the area. This activity will continue through the afternoon, before ending after sunset. High temperatures are expected to be a degree or two cooler than yesterday as the ridge weakens as a tropical disturbance continues to weaken across East Texas. Most locations will see high temperatures in the mid to upper 90s this afternoon. Moisture return keeps things mild tonight with low temperatures only bottoming out in the low to mid 70s for the majority. Sunday is expected to see increased coverage of showers and thunderstorms during the afternoon. A weak disturbance is forecast to round the southwestern periphery of the subtropical ridge as it restrengthens across the Deep South. This should help generate additional forcing for convection. As convective temperatures are reached tomorrow afternoon widely scattered showers and thunderstorms are expected across the majority of the region. The areas with the greatest chance of rainfall will once again be the favored higher terrain. Temperatures will once again be a few degrees cooler during the afternoon under the influence of this weak disturbance. Any thunderstorm activity will wane shortly after sunset with the loss of daytime heating. Low temperatures remain very similar to Saturday night. Hopefully a few of our plains areas can see some meaningful rainfall. && .LONG TERM... (Monday through Friday) Issued at 240 PM CDT Sat Jul 2 2022 Monday, the upper ridge is forecast to be over the Gulf Coast states, leaving weak southwest flow aloft over West Texas and Southeast New Mexico. Despite being so far removed from the ridge, highs will come in at or above-normal most locations. Heat advisory criteria also begins creeping back into the picture. This will begin an upward trend in thicknesses. Monsoonal convection is forecast to persist west of the area on the periphery of the ridge, as it has been the past few weeks. Upslope return flow and diurnal instability will continue to favor convection over the higher terrain out west and farthest from the ridge's influence, with perhaps the best chances of rain this forecast on Monday evening. Ample cloud cover Monday night, as well as a 35+kt LLJ, will keep overnight lows uncomfortably warm at most locations. Tuesday, the mercury rises a couple of degrees as thicknesses continue increasing, and monsoonal convection will once again persist out west. This warming trend will plateau on Thursday afternoon or so as the ridge strengthens over the Southern Plain. This may may be the warmest day this forecast as afternoon highs top out 4-5F above normal. A few zones may need a heat advisory, but this is not near as warm as last month. Temperatures may come down just a skosh going into the weekend, but will otherwise be very similar to Thursday. Monsoonal convection looks to be a given out west each afternoon/evening through at least Friday, after which things go dry as the ridge recenters over the Four Corners. As has been the case the last few weeks, the NBM has a great handle on things, performing its best in this synoptic setup. That said, it's hard to deviate too far from its solutions, if at all. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 96 75 98 / 0 20 20 10 Carlsbad 70 96 71 97 / 0 10 20 30 Dryden 74 97 75 98 / 10 20 10 10 Fort Stockton 72 95 74 98 / 10 20 20 20 Guadalupe Pass 69 88 67 89 / 10 20 20 30 Hobbs 70 93 70 95 / 0 20 20 20 Marfa 62 89 63 90 / 20 40 30 40 Midland Intl Airport 74 94 74 96 / 0 20 20 10 Odessa 75 93 75 97 / 0 20 20 10 Wink 73 96 75 98 / 0 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....44 AVIATION...91
Hazardous weather outlook, Jul 2, 11:00 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1100 AM CDT Sat Jul 2 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031600- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1100 AM CDT Sat Jul 2 2022 /1000 AM MDT Sat Jul 2 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. thunderstorms are possible this afternoon and tonight, mainly over the Davis Mountains and Marfa Plateau. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jul 2, 12:19 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1219 PM CDT Sat Jul 2 2022
TXZ075-021800-
Pecos TX-
1219 PM CDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of central Pecos County
through 100 PM CDT...
At 1219 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles south of Fort Stockton, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Madera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 10287 3056 10281 3057 10316 3088 10310
TIME...MOT...LOC 1719Z 100DEG 9KT 3062 10295
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:19 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Jul 2, 1:01 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.